Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Can I take Wellbutrin with Pegintron and Rebetrol?fo
Jan 23, 2002

Dear Doctor Frascino, I asked this question once before but can't find if you answered or not. I am taking Pegintron with Rebetrol for Hep C, the depression being caused by these meds is overwhelming. I have a prescription for Wellbutrin, which I have not tried yet. Tried Celexa before the Pegintron therapy but that made me nearly brain-dead. As a humor columnists with a weekly newspaper column I couldn't take the Celexa and still write. The Wellbutrin (reputedly) does not cause this type of reaction. But is it safe to take with the Pegintron therapy? Thanks, Vinny.

Response from Dr. Frascino

Hey Vinny,

OK, I'll answer your question if you'll write some jokes for me! Deal? Are you really a humor columnist? Cool!

Pegintron and Rebetrol can be a challenging regimen, but that certainly is the best regimen we have for Hepatitis C at this time. No problem adding on Wellbutrin as far as I can tell. One other thing: check to see if the Pegintron/Rebetrol is causing your hemoglobin to fall. Anemia is quite common with this combination. If your hemoglobin is drifting below the normal range of 14-18 g/dL, then a trial of Procrit, a medication that stimulates the production of new red blood cells might be very beneficial.

As for brain-dead humor columnists, I think I've read a few in rightwing conservative publications.

So Vinny, while you're busy keeping all of us smiling, don't forget to smile yourself. OK?

Good luck.

Dr. Bob


Previous
vienna
Next
About a condom

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement